Inflammatory mucosal changes of upper gastrointestinal (GI) tract including stomach and duodenum are well documented in uremic patients and assumed to be the major source of upper GI bleeding. However, acute esophageal ulcer which causes massive bleeding on hemodialysis is rare. Herewith a case is reported. A 28-year-old male uremic patient had a sudden onset of hematemesis on hemodialysis. Urgent endoscopy revealed an acute mucosal lesion with bleeding at the upper and middle third esophagus. It was demonstrated by esophageal biopsy. The patient had taken some pepper one day before and was choked during hemodialysis. This special condition is suggested to induce the acute esophageal ulcer and bleeding.
|頁（從 - 到）||477-480|
|期刊||Chinese Medical Journal (Taipei)|
|出版狀態||已發佈 - 十二月 1991|
ASJC Scopus subject areas
Chen, S-H., Chen, P-Y., Pan, S., Lien, G. S., Yang, I. F., & Huang, T. S. (1991). Acute esophageal ulcer with massive bleeding: an unusual complication of uremic patient during hemodialysis. Chinese Medical Journal (Taipei), 48(6), 477-480.